MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: k170193.Concomitant medical products: wire:.014 wire, inflation device g25571.Occupation: unknown.Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and functional test, were conducted during the investigation.The visual inspection of the complaint device revealed biomatter was present on the balloon.No shaft damage is noted proximal to the balloon.Slight tip damage was also noted at the distal tip of the device.The balloon has a pinhole leak at the proximal end of the balloon.There is no evidence to suggest that the device was not manufactured to specification.Additionally, a document-based investigation evaluation was performed for lot 8903927 was reviewed and no nonconformances were noted for any failure.It should be noted there are no other complaints for the lot 8903927.Given this information, there is no evidence to suggest that there is additional nonconforming product in house or in the field.Based on the information provided and the results of the investigation, cook has concluded the cause could not be traced to the device.It is possible the patient¿s anatomy contributed to this event.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during angioplasty of an unspecified leg, an advance 14 lp low profile balloon catheter was placed inside the anterior tibial artery and inflated using a cook inflation device.Inflation medium information was not provided.Access was gained from the groin using a cook micropuncture set.No information was available regarding vessel scarring, tortuosity, or angulation but it was described as "not out of the ordinary and 50% stenosed".The goal was to inflate the device to 8 atmospheres (atm) but it would not inflate past 2 atm.The balloon was removed from the body and inflated to 8 atm outside of the stent without issue.It was reinserted once again to the anterior tibial artery.Again, an attempt was made to inflate the balloon but it never inflated.The patient was not harmed and they completed the procedure with no issues." the procedure was completed using another cook balloon and no adverse effects were reported.Upon receipt of the complaint device, a pinhole was found during preliminary investigation on 27-feb-2019.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8404449
Report Number1820334-2019-00560
Device Sequence Number420167
Product Code LIT
UDI-Device Identifier10827002503264
UDI-Public(01)10827002503264(17)210523(10)8903927
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2021
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-2.5-20
Device Lot Number8903927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1